MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH AIMING ARM FOR MULTILOC HUMERAL NAIL; ROD, FIXATION, INTRAMEDULLARY

OBERDORF SYNTHES PRODUKTIONS GMBH AIMING ARM FOR MULTILOC HUMERAL NAIL; ROD, FIXATION, INTRAMEDULLARY
Catalog Number 03.019.012
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is synthes sales consultant.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, the patient underwent open reduction internal fixation surgery for proximal humerus fracture with the multiloc humeral nail and the aiming arm.Before the surgery, the surgeon checked the devices.When the surgeon assembled the devices, a drill sleeve was deviated from the d hole of the nail, and a drill bit interfered with the hole.The surgeon tried smaller nail, but the same event occurred.The surgeon thought that the aiming arm had some problem.The surgeon pressed the drill sleeve with his hand, and he managed to pass the drill to the d hole.The surgeon performed the surgery with the devices, and the surgeon could drill the d hole somehow, and the surgery was completed.The same aiming arm was used in the surgery.The surgery was delayed by less than thirty (30) minutes.No further information is available.This report is for one (1) aiming arm for multiloc humeral nail.This is report 1 of 5 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.We have forwarded the received part to the responsible manufacturing site for further evaluation with the following results: investigation selection.Investigation site: bettlach.Selected flow: functional.Visual inspection: the instrument 03.019.012 has been returned unpacked and outside the original depuy synthes packaging.The lot number on the complaint received corresponds to the lot number on the complaint part.The instrument received was in a good condition.No further traces of use or further damages were visible.The engraving was readable and in good condition.The color marking is present and correctly adapted.Functional test: as part of the complaint investigation a functional test with functional gauge nr.2-53-17421 was performed.3 holes 012 0+0.036 (marked with 3 on the drawings se_357797) and 5 holes 013 0+0.036 (marked with 4 on the drawings) were checked with the functional gauge for their correct position.The test has shown that all holes do function according to the gauge and are therefore compliant.Regarding the dhr 15969643, the same functional test (100% inspection) was performed during the assembly of the article 03.019.012.The assembly was inspected 100% with the inspection sheet se_ 438917 rev.Ah.Drawing/specification review: the manufacturing review shows that the production procedures were according to the specifications and there were no issues that would contribute to this complaint condition.Summary: the received condition of the complaint does not agree with the complaint description since the returned device has past the functional- and dimensional test and was working according to specification.Therefore, this complaint is rated as not confirmed.In addition, the complaint is not valid, since no deviations were found in the manufacturing documentation.Hence, no manufacturing deficiency was detected and consequently, no further actions have been taken.Based on the provided information we are not able to determine the exact cause of this complaint.We only can assume that possibly an insufficient connection, or not exactly following the surgical technique steps, could have contributed to the complained issue.Please refer to the current technique guide ¿036.001.247 dsem/trm/0115/0301(2)¿.For the detailed investigation and pictures please see in the attachment: "attachment_to_(b)(4)_results_to_pi-15710626625771501" based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot.Part: 03.019.012.Lot: l737013.Manufacturing site: bettlach.Release to warehouse date: apr 19, 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative.Phone number.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Corrected data: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR MULTILOC HUMERAL NAIL
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9227251
Report Number8030965-2019-69585
Device Sequence Number13926330
Product Code HSB
UDI-Device Identifier07611819427129
UDI-Public(01)07611819427129
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120807
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.019.012
Device Lot NumberL737013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2019
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer10/29/2019
11/22/2019
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date11/20/2019
12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1